Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 7, 2015, 5:35 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 5:35 PM MDT (23:35 UTC)
- Expired
- Aug 7, 2015, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3310 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WGUS55 KCYS 072335
FFWCYS
NEC033-105-080230-
/O.NEW.KCYS.FF.W.0019.150807T2335Z-150808T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
WEST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 830 PM MDT
* AT 534 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POTTER...DIX AND KIMBALL AIRPORT.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH TO AN INCH AND A HALF ARE
POSSIBLE IN THE WARNED AREA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 24 AND
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4134 10323 4129 10312 4117 10331 4105 10375
4112 10377 4118 10374
$$
CLAYCOMB1 follow-up statement
827
WGUS75 KCYS 080048
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT FRI AUG 7 2015
NEC033-105-080058-
/O.CAN.KCYS.FF.W.0019.000000T0000Z-150808T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KIMBALL NE-CHEYENNE NE-
648 PM MDT FRI AUG 7 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN KIMBALL AND WEST CENTRAL
CHEYENNE COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4134 10323 4129 10312 4117 10331 4105 10375
4112 10377 4118 10374
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:39 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 7, 2:39 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 239 PM MDT FRI AUG 7 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 239 PM MDT FRI AUG 7 2015 ALL QUIET SO FAR THIS AFTERNOON WITH A WIDESPREAD AREA OF MID AND HIGH CLOUDS ADVECTING ACROSS THE CWA. AIRMASS OVER THE PLAINS HAS DRIED SOME DURING THE DAY WITH DEWPOINTS IN THE 30S AND 40S OVER MOST AREAS. APPEARS TO BE A DRYLINE BOUNDARY FROM ROUGHLY KIMBALL TO NORTH OF SIDNEY AND THIS AREA WOULD BE THE MOST FAVORABLE ARE FOR STORM INITIATION LATER THIS AFTERNOON OR THIS EVENING AS SHORTWAVE NOW OVER NRN ARIZONA LIFTS NORTHEAST AND EAST DURING THE EVENING. HAVE KEPT MENTION OF STRONG/SEVERE STORM POSSIBILITY IN THIS AREA BUT MORE WIDESPREAD ACTIVITY APPEARS IT SHOULD BE FARTHER SOUTHEAST WHERE BETTER INSTABILITY WILL EXIST. ELSEWHERE WEAKER AND MORE ISOLATED ACTIVITY EXPECTED OVERNIGHT...THOUGH ENDING OVER ALL BUT THE FAR NORTHEAST PART OF THE CWA LATER THIS EVENING WITH THE PASSAGE OF THE UPPER SHORTWAVE. SIMILAR PATTERN SEEN FOR SATURDAY THOUGH INSTABILITY WILL BE LESS. A SECOND SHORTWAVE WILL MOVE ATOP THE UPPER HIGH CENTERED OVER THE SOUTHERN PLAINS...PASSING ACROSS NORTHERN WY LATE SAT AND SAT NIGHT. THIS SHOULD KICK OFF WIDELY SCTD SHOWERS AND TSTMS MAINLY OVER AND EAST OF THE MTNS. A FEW STRONGER STORMS POSSIBLE MAINLY OVER THE NORTHERN CWA WHERE SOMEWHAT BETTER SHEAR SHOULD EXIST. OTHERWISE A LITTLE COOLER TEMPS OVER THE PLAINS SATURDAY AS A WEAK FRONT SETTLES SOUTH SAT MORNING IN WAKE OF THE INITIAL SHORTWAVE WITH A REINFORCING PUSH OF COOLER AIR ARRIVING EARLY SUNDAY IN ASSOCIATION WITH THE SECOND SHORTWAVE. THIS SECOND PUSH WILL DRY OUT THE AIRMASS THUS NO PCPN EXPECTED FOR SUNDAY. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 239 PM MDT FRI AUG 7 2015 AN UPPER LEVEL RIDGE WILL BUILD OVERHEAD ON MONDAY AND WILL REMAIN IN PLACE OVER THE CENTRAL CONUS THROUGH THE WEEK. A RATHER STRONG JET WILL ROUND THE TOP OF THE RIDGE WITH GENERAL SOUTHWEST FLOW OVER THE FORECAST AREA. THIS PATTERN WILL OPEN THE DOOR FOR A PERSISTENT FETCH OF MONSOONAL MOISTURE TO OVERSPREAD THE ROCKIES AND GREAT BASIN THROUGH THE WEEK...ALONG WITH A FEW WEAK EMBEDDED DISTURBANCES AS WELL. FIRST OFF...MODELS ARE DIFFERING ON THE EVOLUTION OF THE UPPER LOW THAT SETTLES IN THE NW PAC ON SUNDAY. THE GFS IS PRODUCING A PROGRESSIVE SHORTWAVE TROUGH ACROSS THE US/CANADIAN BORDER THRU THE WEEK WITH A WEAKER BUT LARGE UPPER LOW SLIDING SOUTH ALONG THE CALIFORNIA COAST. THE ECMWF...GEM AND GFS ENSEMBLE MEAN TRAP THE UPPER LOW ALONG THE WEST COAST AND AMPLIFY THE DOWNSTREAM RIDGE EVEN MORESO OVER THE PLAINS AND ROCKIES. WOULD SEE A MUCH STRONGER PACIFIC FRONT IMPACT THE CWA MIDWEEK WITH THE GFS SOLUTION...THUS A BETTER CHANCE FOR SHOWERS/STORMS EARLY ON WITH MORE SUBSTANTIAL DRYING OF THE BOUNDARY LAYER END OF THE WEEK. THE EC/GEM/GEFS WOULD SUGGEST DAILY CHANCES FOR A FEW SHOWERS/STORMS HERE AND THERE...BUT MAINLY TIED TO TERRAIN FEATURES DUE TO VERY WARM TEMPS ALOFT. WILL TREND THE LONG TERM TOWARD THE LATTER COMBO AS THE RAW GFS SEEMS TO BE AN OUTLIER. WITH THAT SAID...MAINTAINED VERY WARM TEMPS ACROSS THE CWA AND RELATIVELY HIGH DEW POINTS WITHIN PERSISTENT SOUTHEAST SFC FLOW EXPECTED THRU MUCH OF THE WEEK. AGAIN...WARM TEMPS ALOFT WILL KEEP THE ATMOSPHERE SOMEWHAT CAPPED...BUT CANNOT RULE OUT A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS EACH DAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1231 PM MDT FRI AUG 7 2015 MAIN AVIATION CONCERN FOR THIS TAF CYCLE WILL BE SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE AT TIMES THRU SATURDAY. A SFC BOUNDARY HAS SET UP ROUGHLY FROM CHEYENNE TO ALLIANCE...WITH SOUTHWEST WINDS IN A RATHER MOIST ENVIRONMENT EAST OF THIS BOUNDARY. STILL EXPECT STORMS TO FIRE ALONG THIS BOUNDARY AND TRAVEL NORTHEAST...WITH MVFR/IFR CONDITIONS IN MODERATE TO HEAVY RAIN...STRONG WINDS...AND HAIL POSSIBLE OUT OF A FEW STRONGER STORMS. ELSEWHERE...ISOLATED TO SCATTERED SHOWERS AND STORMS ARE LIKELY AS WELL THROUGH TONIGHT BUT SHOULD CARRY LESS IMPACT TO TERMINALS. && .FIRE WEATHER... ISSUED AT 239 PM MDT FRI AUG 7 2015 NO SIGNIFICANT CONCERNS SEEN THROUGH THE WEEKEND INTO EARLY NEXT WEEK WITH MIN AFTERNOON RELATIVE HUMIDITIES EXPECTED TO BE ABOVE CRITICAL LEVELS. THERE WILL BE SOME GUSTY WINDS OVER WESTERN DISTRICTS SATURDAY AND SUNDAY AFTERNOON BUT NOT TOO STRONG. MAINLY DRY AFTER SCTD TSTMS AFFECT MAINLY THE SOUTHEAST HALF OF THE PANHANDLE TONIGHT. MORE ISOLD SHOWERS AND STORMS POSSIBLE SATURDAY BUT RAINFALL AMOUNTS GENERALLY LIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...RJM AVIATION...RJM FIRE WEATHER...RE
Hazardous weather outlook, Aug 7, 3:04 PM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT FRI AUG 7 2015 NEZ002-003-019-095-096-WYZ101>119-082115- DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 304 PM MDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL AND MODERATE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS SATURDAY....THEN ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE SOUTHEAST WYOMING MOUNTAINS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ020-021-054-055-082115- BANNER-MORRILL-KIMBALL-CHEYENNE- 304 PM MDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MAINLY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING.
In the hours before
Special weather statement, Aug 7, 2:57 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT FRI AUG 7 2015 NEZ020-021-054-055-072145- CHEYENNE NE-MORRILL NE-KIMBALL NE-BANNER NE- 257 PM MDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL... NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL COUNTIES UNTIL 345 PM MDT... AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF POTTER...OR 16 MILES NORTHEAST OF KIMBALL...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN BANNER AND SOUTHWESTERN MORRILL COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4126 10325 4126 10349 4157 10354 4154 10304 TIME...MOT...LOC 2057Z 181DEG 11KT 4134 10338 FINCH
Special weather statement, Aug 7, 4:01 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 401 PM MDT FRI AUG 7 2015 NEZ020-054-072245- KIMBALL NE-BANNER NE- 401 PM MDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL AND SOUTH CENTRAL BANNER COUNTIES UNTIL 445 PM MDT... AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER CAMPGROUND...OR 11 MILES SOUTHWEST OF KIMBALL...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIMBALL...OLIVER RESERVOIR...KIMBALL AIRPORT...OLIVER CAMPGROUND AND BUSHNELL. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 6 AND 23. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4104 10374 4109 10397 4148 10387 4138 10349 TIME...MOT...LOC 2201Z 193DEG 19KT 4114 10384 FINCH
Special weather statement, Aug 7, 4:47 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT FRI AUG 7 2015
NEZ054-072330-
KIMBALL NE-
447 PM MDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL COUNTY UNTIL
530 PM MDT...
AT 443 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KIMBALL TO NEAR PANORAMA
POINT...AND MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS ARE
SLOW MOVING WITH HEAVY RAIN OCCURRING. RADAR ESTIMATES 2 INCHES OF
RAINFALL HAVE FALLEN IN THE PAST TWO HOURS AT PANORAMA POINT DRAW
AND SAND DRAW.
LOCATIONS IMPACTED INCLUDE...
KIMBALL...DIX AND KIMBALL AIRPORT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 19 AND
29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
CENTRAL NEBRASKA.
LAT...LON 4125 10364 4128 10348 4127 10345 4100 10365
4100 10401
TIME...MOT...LOC 2243Z 244DEG 13KT 4124 10363 4102 10396
FINCHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:57 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
| Aug 7, 4:01 PM MDT | Special Weather Statement | CYS | Kimball | 44 min |
| Aug 7, 4:47 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Aug 7, 5:06 PM MDT | Areal Flood Advisory | CYS | Kimball | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.